MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER WITH BIOGLIDE, STANDARD, 90 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER WITH BIOGLIDE, STANDARD, 90 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 93522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fever (1858)
Date of Event 04/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received regarding a patient undergoing cerebral peritoneal shunt surgery due to traumatic brain injury.It was reported that the patient had a continuous fever that occurred one week after surgery and did not improve.As there was a risk of infection, the device was removed.After the patient returned to normal another surgery was completed.There was no product damage.There were no related patient symptoms.Additional information received reported that no adjustment was done anytime after implantation.No activities/analyses were done on the valve after the removal from the patient prior to sending it to the manufacturer.The valve was not bathed in any chemicals or antibiotics prior to implantation.No mri's were performed while the device was implanted.
 
Additional Manufacturer Narrative
The returned catheter met the requirements for patency and leak testing.32.5 inches of the catheter was returned.Proteinaceous debris was observed on the interior and exterior of the catheter.The instructions for use cautions, ¿shunt obstruction may occur in any of the components of the shunt system.The catheter may become internally occluded due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, pseudocyst, or other debris.¿ due to the amount proteinaceous debris within the catheter, tensile testing was not performed.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL CATHETER WITH BIOGLIDE, STANDARD, 90 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8562480
Report Number2021898-2019-00168
Device Sequence Number1587094
Product Code JXG
UDI-Device Identifier00643169466005
UDI-Public00643169466005
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number93522
Device Catalogue Number93522
Device Lot NumberE14222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;